Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On $ \Lambda (p)$ sets with minimal constant in discrete noncommutative groups

Author: Marek Bożejko
Journal: Proc. Amer. Math. Soc. 51 (1975), 407-412
MSC: Primary 43A46; Secondary 42A44
MathSciNet review: 0390658
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We compute the minimal constants for infinite $ \Lambda (2n)$ sets in discrete noncommutative groups and as a consequence we obtain an alternate proof of Leinert's theorem on $ \Lambda (\infty )$ sets.

References [Enhancements On Off] (What's this?)

  • [1] Marek Bożejko, The existence of Λ(𝑝) sets in discrete noncommutative groups, Boll. Un. Mat. Ital. (4) 8 (1973), 579–582 (English, with Italian summary). MR 0344805
  • [2] Jacques Dixmier, Les 𝐶*-algèbres et leurs représentations, Cahiers Scientifiques, Fasc. XXIX, Gauthier-Villars & Cie, Éditeur-Imprimeur, Paris, 1964 (French). MR 0171173
  • [3] Pierre Eymard, L’algèbre de Fourier d’un groupe localement compact, Bull. Soc. Math. France 92 (1964), 181–236 (French). MR 0228628
  • [4] William Feller, An introduction to probability theory and its applications. Vol. I, John Wiley and Sons, Inc., New York; Chapman and Hall, Ltd., London, 1957. 2nd ed. MR 0088081
  • [5] A. Figà-Talamanca and M. A. Picardello, Multiplicateurs de $ A(G)$ qui ne sont pas dans $ B(G)$, C. R. Acad. Sci. Paris 277 (1973), 117-119.
  • [6] Irving Kaplansky, Normed algebras, Duke Math. J. 16 (1949), 399–418. MR 0031193
  • [7] M. Leinert, Multiplicatoren diskreter Gruppen, Doctoral Dissertation, University of Heidelberg, 1972.
  • [8] -, Multiplikatoren gewisser diskreter Gruppen, Studia Math. (to appear).
  • [9] Michael Leinert, Convoluteurs de groupes discrets, C. R. Acad. Sci. Paris Sér. A-B 271 (1970), A630–A631 (French). MR 0271639
  • [10] Massimo Angelo Picardello, Lacunary sets in discrete noncommutative groups, Boll. Un. Mat. Ital. (4) 8 (1973), 494–508 (English, with Italian summary). MR 0344804
  • [11] W. Sierpiński, Theory of numbers. Part 2, Monografie Mat., Tom 38, PWN, Warsaw, 1959. MR 22 #2572.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A46, 42A44

Retrieve articles in all journals with MSC: 43A46, 42A44

Additional Information

Keywords: Convolver, $ \Lambda (p)$ set
Article copyright: © Copyright 1975 American Mathematical Society